Article citationsMore >>

Markowitz H., 1952. Portfolio selection. The Journal ofFinance 7 (1): 77-91.

has been cited by the following article:

Article

An Alternative Proof to Markowitz’s Model

1Department of Mathematics, Bar-Ilan University, Israel


Journal of Finance and Economics. 2013, Vol. 1 No. 3, 33-35
DOI: 10.12691/jfe-1-3-1
Copyright © 2013 Science and Education Publishing

Cite this paper:
Yaniv Zaks. An Alternative Proof to Markowitz’s Model. Journal of Finance and Economics. 2013; 1(3):33-35. doi: 10.12691/jfe-1-3-1.

Correspondence to: Yaniv Zaks, Department of Mathematics, Bar-Ilan University, Israel. Email: yaniv.zaks@gmail.com

Abstract

In the fundamental paper on portfolio selection, Markowitz (1952) described via geometric reasoning his innovative theory and provided the explicit optimal selection for the cases of 3 and 4 assets. Merton (1972) obtained for the general case the efficient portfolio frontiers explicitly by using Lagrange multipliers. In this paper, we suggest a geometric approach to achieve the explicit optimal selection for the general case thus generalizing Markowitz’s original approach to achieve the explicit presentation of the desired selection.

Keywords